MAUDE Adverse Event Report: STRYKER SPINE-FRANCE ES2 HEX STRAIGHT ROD 5.5 X 180MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE ES2 HEX STRAIGHT ROD 5.5 X 180MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482807180
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the surgeon inserted the rod by the rod inserter.And the blocker tightened.The surgeon tried to remove the rod inserter.But, hex part of the rod was broken.Therefore the surgeon removed the broken piece.The surgery was completed.
 
Additional Manufacturer Narrative
Method: visual inspection, device history review, complaint history review, risk assessment; result: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The returned device was inspected and confirmed to be fractured in two pieces.Conclusion: the plausible root cause of this event is excess cantilever force applied during the rod insertion.
 
Event or Problem Description

Brand Name
ES2 HEX STRAIGHT ROD 5.5 X 180MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6148652
Report Number0009617544-2016-00486
Device Sequence Number876648
Product Code NKB
UDI-Device Identifier07613327001785
UDI-Public(01)07613327001785
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482807180
Device Lot NumberS85
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/06/2016
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR